• question-icon

    What causes pain while taking deep breaths?

default
Posted on Fri, 4 Aug 2017 in Medicines and Side Effects
Question: I have pain when I breathe in deeply sometimes. Also I get some minor pain that just occurs. It seems to be just above the solar plexus region.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Likely to be due to GERD

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Your problem seems to be due to gastroesophageal reflux. When you take a deep breath, the stomach acids can reflux upward, thus causing the mentioned problem.

In order to relieve yourself, you need to do the following:
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of green leafy vegetables as well as other sources of dietary fibers. Take fiber supplements like isabgol/psyllium husk or senna. I would insist you to increase your dietary fiber intake.
* Regular morning walk and exercise to keep the bowel movements proper.
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2